Please use this identifier to cite or link to this item:

Finite element methods with matching and nonmatching meshes for Maxwell equations with discontinuous coefficients

Authors Chen, Zhiming
Du, Qiang HKUST affiliated (currently or previously)
Zou, Jun
Issue Date 2000
Source SIAM Journal on Numerical Analysis , v. 37, (5), 2000, p. 1542-1570
Summary We investigate the finite element methods for solving time-dependent Maxwell equations with discontinuous coefficients in general three-dimensional Lipschitz polyhedral domains. Both matching and nonmatching finite element meshes on the interfaces are considered, and optimal error estimates for both cases are obtained. The analysis of the latter case is based on an abstract framework for nested saddle point problems, along with a characterization of the trace space for H(curl; D), a new extension theorem for H(curl; D) functions in any Lipschitz domain D, and a novel compactness argument for deriving discrete inf-sup conditions.
ISSN 0036-1429
Rights Copyright © SIAM. This paper is made available with permission of the Society for Industrial and Applied Mathematics for limited noncommerical distribution only.
Language English
Format Article
Access View full-text via DOI
View full-text via Web of Science
View full-text via Scopus
Files in this item:
File Description Size Format
34997.pdf 275958 B Adobe PDF